View Full Version : Shedding

10-17-2011, 05:19 PM
I've been shedding profusely over the last few weeks and it's totally driving me crazy. I've been on Propecia for about a year now. At first I wasn't shedding at all, but over the past month I've totally been shedding like crazy. I run my hands through my hair and literally a ton of hair falls out. I have long hair so a lot of this could be breakage of the hair, as opposed to hair falling out at the root. I also lift weights and recently took Creatine since I believed the side effects of Propecia were negatively affecting my muscle building and my workouts. For the past couple of months I've been on and off Propecia due to the muscular side effects that I've been experiencing but I've never been off of it for more than a week straight. Now I'm taking it every day again. I also started Nizoral about a week ago to try to stop this rampant shedding. This really distressing the hell out of me; I should not be losing hair when I'm on Propecia.

Tracy C
10-17-2011, 06:28 PM
I should not be losing hair when I'm on Propecia.

Every treatment for hair loss that actually works causes some periods of temporary shedding until you hair returns to almost normal again. It just is what it is - and it is likely that any future treatments will also cause periods of temporary shedding. To stop a treatment because of shedding would be a mistake... During the four years that I have been treating my hair loss I have had a few periods of shedding. I chose to ride it out and my hair grew back thicker and stronger each time.




Hair loss medications and treatments are not the only things that can cause temporary shedding. Other medications and some supplements can cause it as well. Stress and depression both can be major causes of shedding. Heck, stressing out over your hair loss can cause shedding.

You really need to sit down and talk with a doctor who specializes in treating hair loss.

I also lift weights and recently took Creatine...

I cannot comment on concerns about Propecia because they do not apply to me - but - does this period of shedding correlate with when you started taking creatine?

Dr. Glenn Charles
10-17-2011, 07:55 PM
I have had a few patients that were weightlifters and felt that the hair loss increased when they were taking heavy doses of Creatinine.